Omaha, Nebraska


Email Craig Kelley
Craig Kelley
Craig Kelley
Attorney • (800) 642-1242

Dilantin Lawsuits

Comments Off

Stevens Johnson Syndrome is a condition many have likely not heard of, but if you suffer from temporal lobe seizures, grand mal seizures, and/or epilepsy, you may be taking the medication, Dilantin, as an anticonvulsant medication to manage such conditions.  Unfortunately, the very medication meant to help you with your medical problem can cause Stevens Johnson Syndrome, a condition that can be fatal.  Dilantin is the subject of some current lawsuits, but there are also other medications that can cause the condition that the public should be aware of, including antibiotics, other anticonvulsants, sedatives, and painkillers.  It is important to look at the packaging for your particular medication, always, to see whether this condition is a possible side effect.   

Symptoms that can alert you to Stevens Johnson Syndrome include facial and tongue swelling, hives or red/purple skin rashes, blisters to the skin, mouth, nose, eyes, genitals, skin shedding/sloughing, skin pain, burning eyes, and flu type symptoms like sore throat, coughing, and fever.  There can also be a highly toxic condition occurring with this condition, Toxic Epidermal Necrolysis (TEN), which causes symptoms such as more severe red spots, rashes, blisters on the skin; more severe blisters in the mouth, eyes, ears, nose, and/or genital area; swelling to the eyelids; and fevers or flu type symptoms.  When TEN becomes a factor with Stevens Johnson Syndrome, patients often have to be treated in the intensive care unit (ICU) and/or burn units. 

If you or a loved displays symptoms of these serious conditions, seek medical attention immediately.  There are currently at least 100 lawsuits out there against Pfizer, the manufacturer of Dilantin.  Contact Inserra & Kelley Law Offices to see if you may be entitled to compensation.